Hail, Boone
- When
- May 2, 2:27 PM EST to 2:31 PM EST
- Where
- Boone County, 2 mi S of Florence
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.950, -84.617
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 2, 1:07 PM EST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 207 PM EDT FRI MAY 2 2003 HAVENT CHANGED TOO MUCH IN THE SHORT TERM. TWEAKED TEMPS DOWN A SMIDGE TONIGHT AND TOMORROW BUT PRETTY MUCH STAYED CLOSE TO GUIDANCE IN THE 36-48 HOUR PERIOD. PRECIP POTENTIAL ON SUNDAY NIGHT IS DIFFICULT. HAVE JUST PUT CHANCE POPS IN ATTM AND FEEL THAT MODELS ARE ENTIRELY OVERDONE ON QPF FIELDS. WEVE HARDLY BEEN ABLE TO GET PRECIP WITH SOUTHEAST WINDS OVER THE PAST SEVERAL WEEKS. DONT THINK THAT THIS WARM FRONTAL PASSAGE IS GOING TO BE ANY DIFFERENT, THOUGH THE LOW LEVELS ARE A BIT MORE MOIST THAN PREVIOUS WMFROPAS. MONDAYS TEMPS WILL BE ABOUT A CATEGORY WARMER THAN CURRENT FCST IF RAIN DOES NOT DEVELOP. THINK THAT THIS IS A REAL POSSIBILITY, BUT AM HESITANT TO BRING READINGS UP TO THE 80S AS SUGGESTED BY ETA. WILL EXPECT MID 70S SOUTHWEST TO AROUND 70 NORTHEAST UNDER MOCLOUDY SKIES. HAVE INCREASED LOWS ON MON PM TO AROUND 60 FOR MOST AREAS AS GFS IS SUGGESTING GOOD SLY FLOW OVERNIGHT. ON THE EXTENDED, HAVE DISCARDED THE GFS SOLUTION AND BROUGHT THINKING TO HPCS GRAPHICS FOR THE LAST FEW DAYS OF FCST. THIS BRINGS UP A SLIGHT CHANCE IN EASTERN FCST AREA OF SHOWERS (DONT THINK THAT THERE WILL BE THUNDER ON THE BACK SIDE OF THE COLD FRONT). LEFT THURS AND FRI DRY AS GRAPHICS SUGGEST HIGH PRESSURE BUILDING IN AND NOT THE SURFACE LOW OVER THE PLAINS AS DEPICTED BY GFS. WITH THIS IN MIND, TEMPS ARE A FAR CRY FROM GUIDANCE. HAVE BROUGHT HIGHS UP ON TUESDAY AHEAD OF THE FRONT TO THE UPPER 70S IN THE SOUTHEAST AND LOW 70S IN THE NORTHWEST. FAIRLY UNIFORM LOWS IN THE LOW TO MID 50S TUES PM, A COLD SHOT OF LOWER 60S IN THE NORTHWEST WEDNESDAY BEHIND THE FRONT WHILE SERN FCST AREA COULD BE WARM SECTORED TO BEGIN WITH. HAVE GONE WITH MID 70S FOR HIGHS HERE ON THIS DAY. AM NOT THAT CONFIDENT IN TEMPS AFTER THIS AS I DONT REALLY KNOW HOW STRONG THE COLD AIR PUSH BEHIND THE FRONT WILL BE. HAVE SET UP A NW-SE GRADIENT RANGING FROM THE MID 40S TO LOW 50S FOR WED PM LOWS. CLOUDS SHOULD BEGIN TO SCOUR OUT ON THURSDAY THOUGH WERE STILL UNDER CAA. HAVE BUCKSHOT A HIGH OF 68 FOR ENTIRE FORECAST AREA ON THIS DAY. THINK THAT BREAKS IN CLOUDS WOULD ALLOW FOR SOME HEATING BUT THOUGHT THAT COOL AND PLEASANT WAS THE WAY TO GO HERE. DROPPED LOWS BY A CATEGORY FROM PREVIOUS NIGHTS FCST IN THE SOUTHEAST FOR THURS PM LOWS AND EXPECT SUNNY SKIES ON FRIDAY WITH A RIDGE OF HIGH PRESSURE OVER FCST AREA. WARMED TEMPS UP TO THE 70S AND FEEL IT COULD BE WARMER. IT SHOULD BE INTERESTING TO SEE HOW THIS WORKS OUT. ISC GRIDDS IN AND ILL TWEAK UP OR DOWN TO COME INTO LINE WITH SURROUNDING FOS. JUST GIVE ME A CALL OR INSTANT MESSAGE. MISILN OUT AROUND 3 PM. .ILN...NONE. FRANKS
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-020800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 530 AM EDT FRI MAY 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY...SUNDAY NIGHT...MONDAY...AND TUESDAY. A FEW OF THE THUNDERSTORMS MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Cincinnati radar (KILN), 86 km away, was scanning. The volume nearest the first event began at 19:28 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2003Every state in 2003This day in weather historyWarnings in Kentucky, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5361946, 5361947, 5361945.